Format

Send to

Choose Destination
Dev Med Child Neurol. 2006 Feb;48(2):137-8.

Visual side-effects from transdermal scopolamine (hyoscine).

Author information

1
Academic Unit of Ophthalmology and Orthoptics, University of Sheffield, UK. a.firth@sheffield.ac.uk

Abstract

Transdermal scopolamine may be used to reduce drooling in children with disabilities. Side-effects include dilated pupils and a reduction in the near point of accommodation (the closest point at which clear vision is possible). Two male children with epilepsy, one with spinal dysraphism (aged 7y 6mo) and one with cerebral palsy (aged 5y 8mo), who have undergone treatment for drooling with transdermal scopolamine are described. Near visual acuity was reduced, and both children showed dilated pupils with reduced or no response to light. These responses became normal on cessation of the scopolamine patch. As the effect of this drug may be cumulative, and many patients are unable to communicate difficulties, clinicians need to be aware of these possible side-effects.

PMID:
16417670
DOI:
10.1017/S0012162206000296
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center